Couldn't find what you looking for?

TRY OUR SEARCH!


Hi, I’ve been using advil for a long time for relieving a menstrual pain. Beside that, I suffer from depression, which became major. I have it for two weeks, almost every day, and I was thinking of trying lexapro. However, I don’t know if these two drugs can be mixed. Any suggestions?

Loading...


Hi, I think you shouldn’t mix advil with lexapro. I heard it could cause serotonin syndrome. Advil is a painkiller used for osteoarthritis, arthritis and some other kinds of pain, and lexapro can’t be mixed with painkillers, sedatives and similar medications. Consult your doctor about this, and ask him which medicine you can use for depression, because you already use advil for relieving pain. Don’t forget to check if advil has something to do with your increased symptoms of depression. It has plenty if side effects, like dizziness, nervousness and ringing in the ears. There are many other antidepressants you can use. I heard that zofolt is very good in treating depression and anxiety.
Reply

Loading...

i don't believe that is accurate
Reply

Loading...

I also need to take quite a bit of Motrin when my period starts due to menstrual cramps. I began taking 5mg of Lexapro one month ago for depression. Before starting the Lexapro, I asked my doctor if I would be able to take the motrin for cramps while on Lexapro. He had to do some checking and let me know that intermittant use of motrin with Lexapro is ok. I had 16 days of side effects with lexapro and now, have none and it has really helped me with my depression.
Reply

Loading...

That definitely isn't correct information! Lexapro is often taken in conjunction with xanax, for instance.
Reply

Loading...

Be careful when using Advil or Motrin with Lexapro. It can (sometimes, not in everyone) lead to increased bruising and other bleeding with some patients when mixed with Lexapro. I experienced this when taking Advil for headaches when I was also on Lexapro.

Both Advil and Motrin use ibuprofen as a painkiller, which is classified as an NSAID (non-steroidal anti-inflammatory drug). Other common NSAIDS include Aleve (naproxen) and aspirin. All of these to some extent can cause increased bleeding. This could mean bruises when you only slightly bump something, giving unexplained bruises around your body, but it is much more serious with stomach bleeding.

My doctor recommended Tylenol (acetaminophen) while I am still on Lexapro. Tylenol is not an NSAID, and may work well for headaches but less for monthly cramps.

Also, remember that larger dosages of the a drug increases the chance for side effects or interaction with other drugs. The 5 mg Lexapro dose listed in the previous post is half the normal starting dose of 10 mg and some people take 20 mg a day. Check with your doctor first, and keep that in mind if you do use Advil or Aleve from time to time with his/her approval, you should not take more than the dose on the bottle and be on the alert since side effects sometimes affect one person more than another.

Lexapro does have warnings about interactions with other antidepressants or antipsycotics, and you should trust your doctor for your specific case.
All of these warnings are listed in the fine print that comes with Lexapro- it is worth taking the time to read if you are taking the medication or have recently been prescribed it. Lexapro's fine print is available in .pdf version on their website. It also comes in every Lexapro sample box.
Reply

Loading...

i have been on 20 mg of lexapro for about 3 years, and when i have really bad headaches it is not uncommon for me to take the prescription-strength dose (800 mg) of ibuprofen, or even that and 500 mg of tylenol in addition to that. never had any sort of adverse side effects. my sister does the same thing with no problems. when in doubt, though, always consult a doctor or pharmacist, because people all react differently to drugs, especially in combination.
Reply

Loading...

I am perscribed Lexapro 10mg, and Ibprofin 400, and I am told to take Lexapro once a day and Ibprofine 2-3 times a day. I do have pretty bad bruising but they usually do not hurt. But other than that I never have had any other problems, and I have been taking them together for 3 months now.
Reply

Loading...


I take Lexapro and Ibuprophen (Motrin) and have been for a long time. No problems. It is good that you are checking on side effects though. I have pain from Osteoarthritis and Fibromyalgia and depression, probably from the pain! My dr. tried me on cymbalta, but I did not like the way I felt after taking it for about 4 mos.
Reply

Loading...


I want to add that my dr. does blood work every three months to check liver function, and other problems that might arise. I think this is important.
Reply

Loading...

Advil is not serotonergic. Giving information out like this to people is not only completely incorrect, but only pollutes the Internet with incorrect information. Lexapro is one of the top SSRI's for treating anxiety alone.
Reply

Loading...

Thank you, I think you are right.
Reply

Loading...

Yesterday morning I took one advil gel cap. Then, maybe an hour later, I took my first dose of Lexapro, 10 mg, and within 15 minutes I felt intense nausea, almost lost consciousness, broke into profuse sweating, followed by intense diarrhea and pretty bad low abdominal cramping and pain, could barely walk, and my pulse after all this was very weak. I felt as though I was going to die. One of the scariest experiences of my life. I had looked up contras, but found none for Lexapro and Advil. Now I can't take the drug and I wonder if it was cuz I took Advil earlier.

Anyone have similar
Reply

Loading...

yes!! that makes perfect sense. i recently started lexapro. day 17 of 5mg a night. i had a really bad headache and i had taken 1 advil gel cap twice yesterday. i remember having a great sense of heartburn last night ....unusually low pulse and i woke up this morning feeling like i wanted to throw up. i guess the advil does not agree with the lexapro...now i dont know whats safe to take with this lexapro for a headache.

my pulse was the biggest concern. it read at 57 which is still good but usuallly it's a bit higher. i had gone for a 30 min walk before i had taken it so it should have been higher....that's why i felt a bit uneasy about it.

hope youre okay. we both got thru it...

anyone have any advice what to take for headaches with lexapro?
and how much is also important
Reply

Loading...

I'm glad you survived it. I am okay after that; I never took Lexapro again. I have since taken advil with shortly after taking Zoloft and no problem. My reaction back then was extremely severe. Your sounds milder but by no means insignificant. Glad you got through it, too; indeed! Hmmmm....sounds like a psychiatrist might be best person to ask about the headache question. Thanks for chiming in your experience; so scary!
Reply

Loading...